Alert archive / South Dakota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 73, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 27, 2015, 7:34 PM CDT for Spink County, South Dakota. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2015, 7:34 PM CDT (00:34 UTC)
- Expired
- Jun 27, 2015, 7:58 PM CDT
- In force
- 24 min
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Spink County, SD
The radar
The Aberdeen radar (KABR), 74 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 7:41 PM CDT | TSTM WND GST 65 | 5 Ssw Tulare, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 5:11 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.6 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 2157 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
383 WUUS53 KABR 280034 SVRABR SDC115-280115- /O.NEW.KABR.SV.W.0073.150628T0034Z-150628T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 734 PM CDT SAT JUN 27 2015 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN SPINK COUNTY IN NORTHEASTERN SOUTH DAKOTA... * UNTIL 815 PM CDT * AT 733 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TWIN LAKES...OR NEAR REDFIELD...MOVING SOUTHEAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...LAW ENFORCEMENT. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * THIS SEVERE THUNDERSTORM WILL BE NEAR... SPOTTSWOOD AROUND 745 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4493 9841 4463 9821 4464 9863 4484 9869 TIME...MOT...LOC 0033Z 334DEG 38KT 4478 9852 TORNADO...POSSIBLE HAIL...0.88IN WIND...60MPH $$ SERR
2 follow-up statements
130
WWUS53 KABR 280043
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
743 PM CDT SAT JUN 27 2015
SDC115-280115-
/O.CON.KABR.SV.W.0073.000000T0000Z-150628T0115Z/
SPINK SD-
743 PM CDT SAT JUN 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHWESTERN SPINK COUNTY...
AT 742 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPOTTSWOOD...
OR 13 MILES SOUTH OF REDFIELD...MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN SPINK COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4475 9866 4482 9833 4463 9821 4464 9863
4468 9864
TIME...MOT...LOC 0042Z 334DEG 38KT 4469 9846
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
SERR205
WWUS53 KABR 280058
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
758 PM CDT SAT JUN 27 2015
SDC115-280107-
/O.CAN.KABR.SV.W.0073.000000T0000Z-150628T0115Z/
SPINK SD-
758 PM CDT SAT JUN 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SPINK COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN SOUTH DAKOTA.
LAT...LON 4475 9866 4482 9833 4463 9821 4464 9863
4468 9864
TIME...MOT...LOC 0056Z 334DEG 38KT 4454 9836
$$
SERRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 6:46 PM CDT, 48 minutes earlier.
Area forecast discussion, Jun 27, 6:46 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 646 PM CDT SAT JUN 27 2015 .UPDATE... ISSUED AT 644 PM CDT SAT JUN 27 2015 00Z AVIATION DISCUSSION UPDATED BELOW. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 232 PM CDT SAT JUN 27 2015 THE SURFACE TROUGH CONTINUES TO DEEPEN AS INDICATED BY MSAS 3 HOUR PRESSURE FALLS AROUND 3 MB ACROSS NORTH DAKOTA. THE FRONT NOW EXTENDS FROM NORTHEAST NORTH DAKOTA THROUGH NORTHWEST SOUTH DAKOTA. THERE IS SOME POOLING OF MOISTURE ALONG THE FRONT...ALTHOUGH MAINLY ACROSS NORTH DAKOTA. MOST DEWPOINT READINGS ACROSS THIS CWA ARE HOVERING IN THE UPPER 50S...AND TEMPERATURES RANGE FROM THE MID TO UPPER 80S. THE SPC MESOANALYSIS PAGE SHOWS ML CAPE VALUES IN THE 1000-1500 J/KG RANGE ACROSS THE NORTHERN CWA...AND 0-6 KM SHEAR RANGES FROM 30 TO 40 KTS. WEAKER 0-1 KM SHEAR...WHICH IS LESS THAN 15 KTS. CURRENT ONGOING CONVECTION IS LIMITED TO SOUTHERN MANITOBA AND FAR NORTHEAST NORTH DAKOTA...WHERE ENERGY FROM THE UPPER LEVEL WAVE IS NOW HAVING AN INFLUENCE. WHILE THE BEST SETUP FOR SEVERE STORMS REMAINS ACROSS NORTH DAKOTA...THE UPPER LEVEL ENERGY IS EXPECTED TO DROP SOUTH SOUTHEAST...HELPING TO INITIALIZE STORMS OVER OUR CWA...LIKELY IN THE NEXT COUPLE OF HOURS. THE CAM SOLUTIONS SHOW THE MOST WIDESPREAD AND INTENSE STORMS TO BE OVER OUR CWA BETWEEN 00Z-03Z TONIGHT. INGREDIENTS ARE DEFINITELY IN PLACE FOR LARGE HAIL AND DAMAGING WINDS. HOWEVER...WITH THE WEAK 0-1 KM SHEAR...AND MODELS STILL SHOWING LCLS A LITTLE HIGHER THAN WHAT IS NORMALLY EXPECTED...A LITTLE UNCERTAIN ON THE TORNADO POTENTIAL. CANT COMPLETELY RULE OUT THE POSSIBILITY THOUGH...ESPECIALLY OVER FAR NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA...WHEN LOW LEVEL SHEAR IS PROGGED TO INCREASE LATER THIS EVENING. THIS SYSTEM IS QUICK TO EXIT THE REGION TONIGHT...AND A COUPLE OF DRY DAYS SHOULD FOLLOW SUNDAY AND MONDAY. TEMPERATURES WILL REMAIN ABOVE NORMAL HOWEVER. SPECIFICALLY ON MONDAY...WHEN HIGHS ARE AGAIN PROGGED TO BE IN THE 90S. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 232 PM CDT SAT JUN 27 2015 NORTHWEST FLOW ALOFT WILL DOMINATE THE PATTERN DURING THE EXTENDED. THIS MEANS CONTINUED CHANCES FOR INSTABILITY AND AFTERNOON/EVENING TSTORMS. STUCK WITH THE SUPERBLEND SOLUTION FOR POPS AS MODELS ARE WAFFLING A BIT ON BEST TIMING CHANCES FOR SHORTWAVE ACTIVITY. TEMPERATURES WILL BE WARMEST ON TUESDAY AND THEN HIGHS WILL TOP OUT IN THE UPPER 70S TO THE LOWER 80S FOR THE REMAINDER OF THE WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 644 PM CDT SAT JUN 27 2015 THUNDERSTORMS ARE EXPECTED TO BE IN THE VICINITY OR AT PIR AND ATY EARLY THIS EVENING. OTHERWISE...WINDS WILL TURN NORTHWEST AT 10 TO 20 MPH WITH VFR CONDITIONS THROUGH THE REST OF THE TAF PERIOD. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...MOHR SHORT TERM...SERR LONG TERM...WISE AVIATION...MOHR
Hazardous weather outlook, Jun 27, 1:52 PM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 152 PM CDT SAT JUN 27 2015 MNZ039-046-SDZ003>011-015>023-037-281900- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-HAND- 152 PM CDT SAT JUN 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO PARTS OF NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA LATE THIS AFTERNOON AND PERSIST INTO THE EVENING HOURS. SOME OF THESE STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND STRONG WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE OVER FAR NORTHEAST SOUTH DAKOTA INTO WEST CENTRAL MINNESOTA EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS RETURN TO THE FORECAST FOR THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND EVENING FROM AROUND THE JAMES RIVER VALLEY AND POINTS EASTWARD INTO WEST CENTRAL MINNESOTA. SDZ033>036-045-048-051-281900- STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-BUFFALO- 152 PM CDT SAT JUN 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS RETURN TO THE FORECAST FOR THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TMT/SERR
In the hours before
Special weather statement, Jun 27, 6:44 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 644 PM CDT SAT JUN 27 2015 SDZ006-018-280030- SPINK SD-BROWN SD- 644 PM CDT SAT JUN 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BROWN AND NORTHEASTERN SPINK COUNTIES UNTIL 730 PM CDT... AT 644 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WARNER...OR 14 MILES SOUTH OF ABERDEEN...MOVING SOUTHEAST AT 30 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MELLETTE...BRENTFORD AND TURTON. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTHEASTERN SOUTH DAKOTA. LAT...LON 4530 9853 4536 9838 4501 9806 4490 9845 TIME...MOT...LOC 2344Z 336DEG 27KT 4525 9843 SERR
Special weather statement, Jun 27, 6:46 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 646 PM CDT SAT JUN 27 2015 SDZ033-035-045-280030- JONES SD-STANLEY SD-HUGHES SD- 646 PM CDT SAT JUN 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HUGHES...SOUTHWESTERN STANLEY AND NORTH CENTRAL JONES COUNTIES UNTIL 730 PM CDT/630 PM MDT/... AT 645 PM CDT /545 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF CHANTLER CREEK RECREATION AREA...OR 10 MILES WEST OF FORT PIERRE...MOVING SOUTH AT 30 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHANTLER CREEK RECREATION AREA...VAN METRE AND WENDTE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4450 10101 4461 10071 4423 10026 4410 10084 TIME...MOT...LOC 2345Z 340DEG 27KT 4436 10059 FOWLE
Local storm report, Jun 27, 6:52 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
652 PM CDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 13 NW PIERRE 44.51N 100.51W
06/27/2015 E0.70 INCH HUGHES SD PUBLIC
PEA TO DIME SIZED HAIL.
&&
EVENT NUMBER ABR1500492
FOWLELocal storm report, Jun 27, 6:57 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
657 PM CDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 2 SE RICHMOND LAKE REC 45.52N 98.59W
06/27/2015 M60 MPH BROWN SD MESONET
PEAK WIND FROM THE RICHMOND LAKE CWOP.
&&
EVENT NUMBER ABR1500493
FOWLELocal storm report, Jun 27, 7:13 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
713 PM CDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 3 N RICHMOND LAKE REC A 45.59N 98.60W
06/27/2015 E1.00 INCH BROWN SD PUBLIC
&&
EVENT NUMBER ABR1500494
FOWLESpecial weather statement, Jun 27, 7:29 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 729 PM CDT SAT JUN 27 2015 SDZ018-280115- SPINK SD- 729 PM CDT SAT JUN 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SPINK COUNTY UNTIL 815 PM CDT... AT 729 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TWIN LAKES...OR NEAR REDFIELD...MOVING SOUTHEAST AT 45 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... REDFIELD...TULARE...GLENDALE COLONY...SPOTTSWOOD...SPINK COLONY AND TWIN LAKES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTHEASTERN SOUTH DAKOTA. LAT...LON 4463 9813 4464 9860 4485 9864 4493 9838 TIME...MOT...LOC 0029Z 334DEG 38KT 4479 9846 SERR
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:29 PM CDT | Special Weather Statement | ABR | Spink | 46 min |
| Jun 27, 7:52 PM CDT | Severe Thunderstorm Warning | ABR | Roberts | 38 min |
| Jun 27, 9:09 PM CDT | Tornado Warning | ABR | Roberts | 36 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.